MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 12TLW403F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A report is being submitted for this returned 12tlw403f fogarty catheter due to evaluation findings.Customer report of balloon rupture was confirmed.As received, balloon was found to be ruptured in the central area.Balloon edges did not match at the ruptured region.The ruptured part was not returned.Both balloon windings were intact.No other visible damage was observed from the catheter.The lot history review was performed for lot number 65432258 (in 630463058) and one additional complaint with the same lot number and defect code was evaluated related to this nonconformance for thru lumen product models.The balloon lots used (65154685 and 65150987) in the last 12 months complaints units were evaluated but no information could be associated to the balloon failure related to this nonconformance for thru lumen product models.As part of the manufacturing process 100% of the units go through balloon and winding inspection process.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.The ifu indicates: warnings such as, balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.See specification table.To avoid air embolus in case of balloon rupture, air should not be used for balloon inflation, and that carbon dioxide is the only recommended gas.
 
Event or Problem Description
It was reported that the balloon of the 12tlw403f fogarty catheter ruptured before use.Patient demographics were requested but unavailable.There were no patient complications reported.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key20879562
Report Number2015691-2024-09374
Device Sequence Number8956106
Product Code DXE
UDI-Device Identifier00690103043457
UDI-Public(01)00690103043457(17)260430(11)240130(10)65432258
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number12TLW403F
Device Lot Number65432258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown